MAUDE Adverse Event Report: WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; BTR TUBE, TRACHEAL (W/WO CONNECTOR)

WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; BTR TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number G48303
Medical Device Problem Code Component Incompatible (1108)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Blank fields on this form indicate the information is unknown or unavailable.G4) similar to device under pma/510(k) k161813.Investigation is still in progress.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Description of event according to initial reporter: little particles are coming loose.Particles have entered bronchi of the patient.
 
Event or Problem Description
Additional information received on 31may2023: single lumen size 9 tube was used with the device.No resistance experienced during the advancement.The particles removed from the bronchis with a flexible bronchoscope.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Investigation is still in progress.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Summary of investigational findings: after placement of an unknown ¿single lumen size 9¿ tube small particles ended in the bronchi and were removed with a bronchoscope.No further harm to the patient reported.The frova intubating catheter and two blue flakings in 7 and 13 mm, respectively, were returned.During investigation of the catheter three scrapings were noted and so was a scratch between two of them.Based on these findings and the information provided the exact reason for the reported event cannot be determined.However, the instructions for use (ifu) supplied with the device warn that care must be taken when introducing/removing the catheter introducer from the endotracheal tube, as contact with sharp edges on the internal surface of the endotracheal tube may cause small fragments to be shaved off the catheter introducer during introduction/removal.Also, the ifu warn to lubricate the catheter introducer and endotracheal tube before use and to ensure proper sizing of the endotracheal tube to be used in combination with frova intubating introducer.There are adequate controls in place to ensure that the device was manufactured to specifications.It was assessed that because any discovered non-conformances were properly dispositioned before final release, there is evidence that the device history record was fully executed.In addition, no other lot related complaints have been received from the field.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.Cook medical will continue to monitor for similar events.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FROVA INTUBATING INTRODUCER
Common Device Name
BTR TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA   4632
Manufacturer Contact
lissi walmann
sandet 6
bjaeverskov 4632
DA   4632
56868686
MDR Report Key16937808
Report Number3002808486-2023-00149
Device Sequence Number5730844
Product Code BTR
UDI-Device Identifier00827002483033
UDI-Public(01)00827002483033(17)250323(10)E4239209
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2025
Device Model NumberG48303
Device Catalogue NumberC-CAE-14.0-70-FIC
Device Lot NumberE4239209
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer05/31/2023
07/20/2023
Initial Report FDA Received Date05/16/2023
Supplement Report FDA Received Date06/07/2023
07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown